MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil was returned for analysis.No bends or kinks were found with the axium prime pusher.The shield coil was found in good condition.The release wire coin was found against the lumen stop.The implant coil was found not attached to the pusher.The implant coil was found to have broken off from the pusher from the coil shell weld.In addition, the implant coil polypropylene filament broke off from the detach element.The implant coil was found stretched.Based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ report was confirmed; however, the root cause could not be determined.Advancing the axium prime coil against resistance would result in damage to the implant coil subsequently causing the implant coil to stretch and break off from the pusher.Possible contributing factors to ¿coil resistance¿ include using an incompatible device for delivery, tortuous anatomy, failure to maintain a continuous flush or failure to hydrate the axium prime coil before use.The axium prime coil was prepared prior to use.However, information regarding the patient¿s vessel tortuosity and if a continuous saline flush was used was not provided.The catheter used in the event was not returned.Therefore, an analysis could not be performed, and any contributing factors could not be assessed.In addition, the make/model of the catheter was not provided; therefore, compatibility could not be assessed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that when delivering the coil to the microcatheter, the coil could not be pushed up in the protective sheath and the resistance to push the coil into the microcatheter was huge.The coil was replaced with the same type of product and the surgery was completed successfully.The devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14430849
Report Number2029214-2022-00837
Device Sequence Number12169590
Product Code KRD
UDI-Device Identifier00847536032040
UDI-Public00847536032040
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2022
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot NumberA942960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date06/02/2022
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Patient Weight74 KG